MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G30506
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address- phone: (b)(6) this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, the surface of a roadrunner uniglide hydrophilic wire guide was damaged during a peripheral stent placement.The device was activated in saline and inserted via contralateral access without complication, and another manufacturer's catheters and sheath were advanced to a total occlusion in the calcified right superficial femoral artery.Passage through the occlusive section and subsequent pre-dilatation was difficult.Following one unsuccessful attempt, another manufacturer's reentry system was placed.The roadrunner wire guide was then removed from the patient to be exchanged for a thinner wire.As the device was prepared to be used again, damage was noted on the surface of the device.Photos of the device provided by the user appeared to show the polyurethane coating having separated from the device.A new wire was used to successfully place four stents.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, the surface of a roadrunner uniglide hydrophilic wire guide was damaged during a peripheral stent placement.The device was activated in saline and inserted via contralateral access without complication, and another manufacturer's catheters and sheath were advanced to a total occlusion in the calcified right superficial femoral artery.Passage through the occlusive section and subsequent pre-dilatation was difficult.Following one unsuccessful attempt, another manufacturer's reentry system was placed.The roadrunner wire guide was then removed from the patient to be exchanged for a thinner wire.As the device was prepared to be used again, damage was noted on the surface of the device.Photos of the device provided by the user appeared to show the polyurethane coating having separated from the device.A new wire was used to successfully place four stents.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complainant returned one roadrunner uniglide hydrophilic wire guide (hpwas-35-260) to cook for investigation.Physical examination of the returned device showed that the coating was coming off in three locations.In response to this incident, cook reviewed the device history record (dhr).The dhr for the reported lot recorded three relevant non-conformances; all affected devices were scrapped and not replaced.Although these non-conformances are relevant to the reported failure mode, all non-conforming product was scrapped, there are 100% inspections to capture this non-conformance.A database search for complaints on the reported lot found two additional complaints (manufacturer report #1820334-2021-01929 and 1820334-2021-02208) reported from the field for the same failure.As adequate inspection activities have been established, and there is objective evidence that the dhr was fully executed, it was concluded that there is no evidence that non-conforming product exists in house or in field.A device master record (dmr) review was performed, and device manufacturing instructions and quality control procedures associated with the complaint were identified.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed product labeling.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: warnings: ¿to prevent possible tissue damage, care should be taken when manipulating a device over a wire guide during the device¿s placement and withdrawal.If the cause of resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the wire guide and device as a unit to prevent possible damage and/or complications.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the available information, cook has concluded that the patient's totally occluded, calcified anatomy contributed to this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report since the previous medwatch report was submitted.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12447071
Report Number1820334-2021-02119
Device Sequence Number11675465
Product Code DQX
UDI-Device Identifier00827002305069
UDI-Public(01)00827002305069(17)240429(10)13900616
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K130766
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2024
Device Model NumberG30506
Device Catalogue NumberHPWAS-35-260
Device Lot Number13900616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/03/2021
Supplement Date Received by Manufacturer11/29/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALT REENTRY SYSTEM; BOSTON SCI. CUTTING BALLOON; BOSTON SCIENTIFIC IMAGER CATHETER; COOK MEDICAL FLEXOR® ANSEL GUIDING SHEATH; CORDIS OUTBACK REENTRY SYSTEM; MERIT ANGIOGRAPHY SET; TERUMO ADVANTAGE 18; ZILVER PTX STENTS; BALT REENTRY SYSTEM; BOSTON SCI. CUTTING BALLOON; BOSTON SCIENTIFIC IMAGER CATHETER; COOK MEDICAL FLEXOR® ANSEL GUIDING SHEATH; CORDIS OUTBACK REENTRY SYSTEM; MERIT ANGIOGRAPHY SET; TERUMO ADVANTAGE 18; ZILVER PTX STENTS
Patient Age75 YR
Patient SexMale
Patient Weight85 KG